Alert archive / Texas / Coastal Flood Statements in 2019
Coastal Flood Statement 2, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Mar 17, 2019, 7:00 PM CDT for Kenedy County, Texas. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2019, 7:00 PM CDT (00:00 UTC)
- Expired
- Mar 18, 2019, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WHUS44 KBRO 180000 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 700 PM CDT Sun Mar 17 2019 ...DANGEROUS CURRENTS AND MINOR COASTAL FLOODING WILL CONTINUE... .Northeast winds have subsided, but fetch across the Gulf will produce elevated seas and rough surf conditions along the Lower Texas coast. This will increase the likelihood of dangerous rip currents, as well as increase water levels along the beach. Minor coastal flooding will continue along area beaches with the peak being around high tide. The surf will remain rough, but is not expected to exceed 6 feet in height. TXZ256-257-351-181100- /O.EXP.KBRO.CF.Y.0001.000000T0000Z-190318T0000Z/ /O.NEW.KBRO.CF.S.0002.190318T0000Z-190318T1700Z/ /O.EXT.KBRO.RP.S.0001.000000T0000Z-190318T1100Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 700 PM CDT Sun Mar 17 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 6 AM CDT MONDAY... ...COASTAL FLOOD STATEMENT THROUGH NOON MONDAY... * COASTAL FLOODING...water will continue to run up on the beaches tonight and Monday. * Timing...Beach inundation will continue tonight and will increase after noon on Monday, peaking around high tide at 405 PM at the South Padre Island Jetties. * IMPACTS...Dangerous beach driving and poor walking conditions. Generally, a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. Additionally, dangerous swimming conditions will continue due to increased strength and higher frequency of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards and beach patrol flags and signs. If you become caught in a strong current...yell for help. Remain calm. Do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a strong current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against strong currents as you will tire quickly. && $$
2 follow-up statements
297 WHUS44 KBRO 180921 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 421 AM CDT Mon Mar 18 2019 ...THREAT OF MINOR COASTAL FLOODING WILL CONTINUE... .Northeast winds have diminished, but fetch across the Gulf of Mexico will produce elevated seas along the Lower Texas Coast. This will maintain the likelihood of minor coastal flooding at local beaches with the peak being around high tide. TXZ256-257-351-190000- /O.CAN.KBRO.RP.S.0001.000000T0000Z-190318T1100Z/ /O.EXT.KBRO.CF.S.0002.000000T0000Z-190319T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 421 AM CDT Mon Mar 18 2019 ...HIGH RIP CURRENT RISK IS CANCELLED... ...COASTAL FLOOD STATEMENT UNTIL 7 PM CDT THIS EVENING... * COASTAL FLOODING...Breaking waves will continue to run up on the beaches until at least around sunset today. * Timing...Beach inundation will increase after noon today, peaking around high tide at 405 PM CDT. * IMPACTS...Dangerous beach driving and poor walking conditions. Generally, a foot or less of water may flood beach chairs, umbrellas, tents, and trash cans at their usual locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards and beach patrol flags and signs. If you become caught in a strong current...yell for help. Remain calm. Do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a strong current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against strong currents as you will tire quickly. $$
438 WHUS44 KBRO 182354 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 654 PM CDT Mon Mar 18 2019 ...COASTAL FLOODING HAS DIMINISHED... .Webcams at South Padre Island indicated that water was not washing up to the dunes around most recent high tide. Tidal gauges also show slightly lower readings (less than 1.0 ft. MHHW) vs. 24 hours ago. Tidal overwash may return by Tuesday afternoon as an easterly swell arrives. TXZ256-257-351-190100- /O.EXP.KBRO.CF.S.0002.000000T0000Z-190319T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 654 PM CDT Mon Mar 18 2019 ...COASTAL FLOOD STATEMENT WILL EXPIRE AT 7 PM CDT... $$ 53
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Mar 17, 6:38 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 17, 6:38 PM CDT, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
638 PM CDT Sun Mar 17 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...A robust inversion is in place near the coast,
locking in OVC VFR ceilings through Monday. Low chances of MVFR
ceilings Monday toward dawn and into the daylight hours exist, as
a coastal trough will still be nearby, with a chance of light rain
persisting Monday as well. The mid level pattern is zonal, but
weak undulations moving through the flow could be enough to
enhance overrunning rain chances slightly over the next 24 hours.
Generally light north winds will continue.
&&
.PREV DISCUSSION... /issued 238 PM CDT Sun Mar 17 2019/
SHORT TERM (Tonight through Monday Night): The weather pattern
across the Southwestern U.S. and Northern Mexico remains stagnant
with an active Subtropical Jet stream maintaining the string of
upper level disturbances passing overhead. Models continue to
suggest the best chance of rain over the Lower Valley later
tonight, early Monday and again Monday night as two disturbances
overhead. Model point soundings do not indicate any elevated cape,
at this time, with tonight's or tomorrow nights disturbances so
the forecast is not anticipating any thunderstorm. Have mentioned
a slight chance of showers which may produce brief moderate
rainfall, highest values over the Lower RGV, with the deep
moisture in place. Any further northern displacement of the jet
and any perturbation with the strong SW flow will allow for rain
chances to increase across the Mid/Upper RGV and the Northern
Ranchlands. Temperatures to remain below normal with the dense
overcast and northerly flow persisting with a low pressure trough
remaining offshore and surface high pressure taking up residence
over NE Texas. Expect at best a 10 degree diurnal range between
overnight lows (Upper 40s/low 50s) and daytime highs (low to mid
60s).
The pressure gradient offshore has relaxed slightly but the
northeast fetch continues to drive a moderate swell towards the
Lower Texas Coast. Current visuals from beach cameras show surf
overwash very close to the dunes over Northern portions of SPI with
High tide scheduled around 5 pm. The coastal flood advisory to
remain in effect until 7 pm with water levels expected to approach
2.5 feet at high tide. Later shifts may need to extend the advisory
with the Gulf waters remaining agitated and the northeast winds and
swells, although slightly lower, persisting through Monday night.
LONG TERM (Tuesday through Sunday): With westerly flow aloft
expected into the middle of the week, local weather will again be
highly dependent on weak overrunning from the sfc trough combining
with any passing midlevel impulses adding some lift. Starting
Friday, the large H5 trough along the west coast moves inland,
with increasing diffluence aloft spreading across Texas. With
winds remaining modest from the east and southeast through Friday,
moisture will continue to push back inland. Shower activity will
be on the increase, especially along the coast starting Friday.
The leading edge of the midlevel trough sweeps across Texas
Saturday morning. Models continue to back off of the associated
front moving anywhere near Deep South Texas on Saturday, so rain
chances continue to hinge on sfc moisture and any seabreeze
boundaries, and enhancement as the trough passes to the northwest.
Forecast for Sunday even lower confidence, as EC swing the tail
end of the trough through Texas Sunday morning, with the front
finally blasting through, while the GFS has a much weaker front
push, which doesn't make it through the state.
MARINE:
Now through Monday Night: A low pressure trough over the offshore
coastal water is and will continue to interact with a surface
high pressure over Northeast Texas extending across the Gulf South
States. This stagnant pattern will continue to provide a moderate
north to northeast flow and a moderate sea. The passage of upper
level disturbance Monday night may allow for the surface pressure
gradient to strengthen allowing for marginal small craft advisory
conditions with winds and seas approaching 20 knots and 7 feet
respectively.
Tuesday through Friday: Marine conditions will be mostly tranquil
in the mid to late week, as high pressure across the lower
Mississippi valley keeps a long fetch of easterly flow continuing
across the Gulf. Winds will remain generally 10 to 15 knots each
day, but the long fetch across the Gulf will bring longer period
swells of 4 to 5 feet. Rain chances will continue each day as Gulf
moisture continues to tap disturbances sweeping through aloft.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ256-257-
351.
Coastal Flood Advisory until 7 PM CDT this evening for TXZ256-
257-351.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54/53Hazardous weather outlook, Mar 17, 5:15 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 515 AM CDT Sun Mar 17 2019 TXZ248>257-351-353-181015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 515 AM CDT Sun Mar 17 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica State Park. A Coastal Flood Advisory remains in effect for the coastal portions of Cameron, Willacy, and Kenedy Counties until 7 PM CDT. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-181015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 515 AM CDT Sun Mar 17 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight The Small Craft Advisory for the outer Gulf waters is in effect until 10 AM CDT. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional Small Craft Advisories are possible along the Lower Texas Coast Monday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Coastal Flood Statements in Texas, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.